It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Chronic Pain Message Board

  • Anybody take Mexiletine

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 06-13-2014, 06:01 PM   #1
    methadonia
    Newbie
    (male)
     
    methadonia's Avatar
     
    Join Date: Aug 2007
    Location: Pacific Northwest
    Posts: 4
    methadonia HB User
    Anybody take Mexiletine

    I've managed chronic pain for 20 years in my lower legs, feet, and ankles ever since a Podiatrist hacked up nerves in my feet. Everything below the knees aches, stiff, etc. When standing for about 15 seconds, it feels like I'm having a railroad spike going into my heel. Methadone, Gabapentin, and AndroGel to replace the lost Testosterone from the methadone along with high doses of Ibuprofen. My Dr and I both feel we've managed the pain as well as possible.

    About 6 months ago, I got really sick with the flu. During this time, new symptoms.

    The pain has went to my thighs, mostly rear. Muscle twitching, fasiculations, cramps, spasms, extreme stiffness, extreme aching....


    The Neurologist has ran a couple of nerve conduction studies, but each time I go in there, my legs calm down and tests are negative.

    He has prescribed me some Mexiletine to try. Has anybody used this?

    Pain DR is blaming this on the methadone although states emphatically that he has no proof that it could be causing the newer issues.
    __________________
    ***PLEASE STAY AWAY FROM PODIATRISTS!!!***

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 06-14-2014, 02:59 PM   #2
    gmak
    Senior Veteran
    (female)
     
    Join Date: Oct 2012
    Location: USA
    Posts: 2,649
    gmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB User
    Re: Anybody take Mexiletine

    Hi methadonia, Welcome to the board! Im so sorry about your trouble & pain & i understand pain from back to feet. I also have vibrations,severe electrical jolts, severe jabs, twitches, charlie horses, numbness, burning,aching & these "weird" feelings like a broken ankle pain, a bee sting, ant bite, stumped toe, feels like needles poking me, or a shot given & constant severe pain from lumbar area to feet, i have adhesive arachnoiditis, clumped & scarred spinal nerves or cauda equina on MRI probably from too many back surgeries & invasive spine procedures but its impossible to know which one or combination of procedures may have started arachnoiditis process but it has been apparent on my mri's since 1988. I had a diagnosis of failed back surgery syndrome for 20+ years then saw a new spine specialist neurosurgeon who found arach & told me in 2012. The dr said clumping of nerve roots on MRI is considered a hallmark sign of arachnoiditis but neuro examination was done before diagnosis definitive. Mexilitine is given for irregular heartbeat did the methadone affect the rhythym of your heart? Have you had a spinal tap, epidural for childbirth or as steroid injections or a myelogram, any invasive spine procedure or meningitis? If so & i were you i would see a spine only neurosurgeon or spine only orthopedic for exam, testing, diagnosis.. When i get a new pain in my thighs,calves, feet i look at a dermatome map that shows which spinal nerve innervates which area & it helps me to know if the symptom is from my spinal nerves in back or something else wrong in my legs. Im truly sorry that you are suffering so much & " get it" & to me it also feels so bad when no one really understands the pain & it seems like no one can really understand if they dont have it but i do & so so many of us here do also. Im glad you found us! It can be horrible & can be isolating too but it changed my life when someone replied on healthboards to me one night that they had very similar pain & i felt like they understood & i was not alone & misunderstood anymore! I am so grateful that we both have medicine to help lessen the pain & adjunct seizure meds to lessen neuropathy symptoms. My meds are fentanyl patch, lyrica & msir for bt pain & help make my symptoms more tolerable. Welcome again & we are here for you, anytime! Glad to meet you & hope that you get better soon & some answers as to what is causing the problems!

    Last edited by gmak; 06-14-2014 at 03:47 PM.

     
    Reply With Quote
    Old 06-19-2014, 04:08 AM   #3
    Shoreline
    Senior Veteran
    (male)
     
    Join Date: Jun 2003
    Posts: 3,519
    Shoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB User
    Re: Anybody take Mexiletine

    Hi Methadonia, Although Maxaltine was developed to control irregular heartbeat, it works by effecting the electrical conduction and signals to uour hear. Since it effects electrical signals or nerve signals its also used off label for diabetic neuropathy since pain signal are sent through electrical signals through the nerve tissue.

    Just a heads up, when using any testosterone supplement you should have regular blood work checking your red count and Krit levels, Increased red cells and Krit puts people at risk for heart attack, stroke and clots. Ive been using testosterone since using meth back in 2001 and 2002.They did find I had a benign pituitary tumor which could just as easily be the cause of low T as the meth, but combined it definitely dropped my numbers to he point of needing to supplement at the age of 36, been using it 12 years and have been seeing my hematologist for about 10 years, I also take Plavix, in part to keep the stents I already have open and to keep the red cells from sticking together and causing a clot.

    I found out I had raised red cell and Krit levels when preparing for my first pump and dong the basic pre op blood work. The condition is called polycythemia, and the treatment is basically blood letting, seriously, When I first started they drained a pint every week for 10 weeks, Now I have a pint drained every month and the pint drained is quickly replaced by basic fluids which brings down red count and krit levels along with every other level that gets diluted by replacing blood with heavy hydration. This is the basis of the class action law suites you may see on TV, If you used a T product and had a heart attack, stroke, clot or deep leg thrombosis you could join the suit but I wouldn't expect anyone to continue to prescribe T once you join a suite claiming the T damaged you. So you have to weigh the benefit of the T vs the polycythemia it causes and the risks associated with Polycythemia and work with your doc to keep your blood levels managed. Personally I'm not ready to give up sex, so the risk is worth it as long as we are being pro active to manage the side effects of T and how it effects your blood levels. I see a Hematologist as he is the blood specialist and he works with my PM doc and endocrinologist to make it as safe as possible to continue to use T and to avoid the risks involved. Good luck and welcome, Dave

     
    Reply With Quote
    Old 06-20-2014, 03:40 PM   #4
    methadonia
    Newbie
    (male)
     
    methadonia's Avatar
     
    Join Date: Aug 2007
    Location: Pacific Northwest
    Posts: 4
    methadonia HB User
    Re: Anybody take Mexiletine

    Thank you for the replies. I do have routine blood work and watch those levels closely. So far so good on that front.

    I believe the reason for the Mexiletine is that it's a Sodium channel blocker (???) Not sure if my words are right with that.

    I've been using the T for about 5 years.

    I had a PSA scare about 3 years ago or after being on it for about 2 years. I recommend everybody have their PSA levels checked before going on T. No reason for needless prostate biopsies.

    I'm thinking I may have stumbled on to what may be causing the muscle fasiculations, spasms, tremors, aching, etc in my thighs, mostly rear.

    I wouldn't have ever figured it out had my insurance company not made my DR, my pharmacy, and myself go through and bunch of needless hoops but I was without T for 3 weeks. I started noticing after being off of it for 2 weeks, the fasiculations, spasms, tremors, getting better and by the 3rd week off of it, almost fully gone.

    Then after 2 weeks back on it, I'm noticing the symptoms ramping back up again.

    Not sure how to approach this....


    Hmmmmm.....
    __________________
    ***PLEASE STAY AWAY FROM PODIATRISTS!!!***

     
    Reply With Quote
    Reply Reply




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:38 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!